Alert archive / Iowa / Tornado Warnings in 2023

Tornado Warning 28, NWS Quad Cities, IA

March 31, 2023Jo Daviess County, Illinois; Dubuque County, Jackson County, Iowa

NWS Quad Cities, IA issued this tornado warning at Mar 31, 2023, 6:10 PM CDT for Jo Daviess County, Illinois; Dubuque County, Jackson County, Iowa. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2023, 6:10 PM CDT (23:10 UTC)
Expired
Mar 31, 2023, 6:45 PM CDT
In force
35 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Dubuque County, IA, Jackson County, IA, Jo Daviess County, IL

The radar

The Quad Cities radar (KDVN), 87 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 6:16 PM CDTTORNADO1 Sse Bellevue, IA*** 3 INJ *** CORRECTS PREVIOUS TORNADO REPORT FROM 1 SSE BELLEVUE. EF2 TORNADO, 5.5 MILE PATH LENGTH AND 100 YARD WIDTH.
Mar 31, 6:16 PM CDTTORNADO1 Sse Bellevue, IA*** 3 INJ *** EF2 TORNADO, 5.5 MILE PATH LENGTH AND 100 YARD WIDTH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 11:46 AM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2023-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2023-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 433 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
433 m²/s²
0-3 km storm-relative helicity
424 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

036 
WFUS53 KDVN 312310
TORDVN
ILC085-IAC061-097-312345-
/O.NEW.KDVN.TO.W.0028.230331T2310Z-230331T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
610 PM CDT Fri Mar 31 2023

The National Weather Service in the Quad Cities has issued a

* Tornado Warning for...
  Western Jo Daviess County in northwestern Illinois...
  North central Jackson County in east central Iowa...
  Southeastern Dubuque County in northeastern Iowa...

* Until 645 PM CDT.
    
* At 610 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Cottonville, or 11 miles north of Maquoketa,
  moving northeast at 55 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Bellevue, St. Donatus, Smiths, Spruce Creek Park, Blanding 
  Landing, Bellevue State Park and Blanding around 620 PM CDT.
  Rice, Aiken and Rodden around 625 PM CDT.
  Galena, Guilford and Galena Territory around 630 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Scales Mound, Council Hill and Apple Canyon Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 4250 9004 4214 9056 4224 9072 4251 9050
TIME...MOT...LOC 2310Z 218DEG 48KT 4223 9060 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

McClure
3 follow-up statements
179 
WWUS53 KDVN 312319
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
619 PM CDT Fri Mar 31 2023

ILC085-IAC061-097-312345-
/O.CON.KDVN.TO.W.0028.000000T0000Z-230331T2345Z/
Jo Daviess IL-Jackson IA-Dubuque IA-
619 PM CDT Fri Mar 31 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR WESTERN
JO DAVIESS...NORTH CENTRAL JACKSON AND SOUTHEASTERN DUBUQUE
COUNTIES...
    
At 619 PM CDT, a severe thunderstorm capable of producing a tornado 
was located near Bellevue or Blanding Landing, or 10 miles south of 
Galena, moving northeast at 45 mph. 

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Rodden around 625 PM CDT.
  Galena Territory around 630 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Council Hill, Schapville, Guilford, Scales Mound, Apple Canyon Lake
and Apple River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 4221 9046 4230 9066 4251 9050 4250 9004
TIME...MOT...LOC 2319Z 215DEG 41KT 4227 9040 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

McClure
643 
WWUS53 KDVN 312326
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
626 PM CDT Fri Mar 31 2023

IAC061-097-312336-
/O.CAN.KDVN.TO.W.0028.000000T0000Z-230331T2345Z/
Jackson IA-Dubuque IA-
626 PM CDT Fri Mar 31 2023

...THE TORNADO WARNING FOR NORTH CENTRAL JACKSON AND SOUTHEASTERN
DUBUQUE COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for northwestern
Illinois.

LAT...LON 4229 9035 4240 9049 4251 9050 4250 9004
TIME...MOT...LOC 2326Z 212DEG 50KT 4241 9036 

$$

ILC085-312345-
/O.CON.KDVN.TO.W.0028.000000T0000Z-230331T2345Z/
Jo Daviess IL-
626 PM CDT Fri Mar 31 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHWESTERN JO DAVIESS COUNTY...
    
At 626 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Galena Territory, or near Galena, moving northeast
at 55 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Council Hill and Schapville around 630 PM CDT.
  Scales Mound and Apple Canyon Lake around 635 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Apple River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 4229 9035 4240 9049 4251 9050 4250 9004
TIME...MOT...LOC 2326Z 212DEG 50KT 4241 9036 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

McClure
149 
WWUS53 KDVN 312337
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
637 PM CDT Fri Mar 31 2023

ILC085-312347-
/O.EXP.KDVN.TO.W.0028.000000T0000Z-230331T2345Z/
Jo Daviess IL-
637 PM CDT Fri Mar 31 2023

...THE TORNADO WARNING FOR NORTHWESTERN JO DAVIESS COUNTY WILL EXPIRE
AT 645 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 800 PM CDT for northwestern
Illinois.

LAT...LON 4229 9035 4240 9049 4251 9050 4250 9004
TIME...MOT...LOC 2337Z 218DEG 48KT 4251 9025 

$$

McClure

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Mar 31, 3:03 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Mar 31, 3:03 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
303 PM CDT Fri Mar 31 2023

.SYNOPSIS...
Issued at 302 PM CDT Fri Mar 31 2023

18z surface data has strong low pressure in western Iowa between
KSLB and KCIN. The warm front ran east from the storm across
northern Iowa into southern Wisconsin. The strong cold front ran
south from the low through western Missouri. Dew points were in the
50s and 60s east of the low into the Ohio Valley. Dew points in the
20s and 30s were behind the cold front in the Plains.

&&

.SHORT TERM...(This evening through Saturday)
Issued at 302 PM CDT Fri Mar 31 2023

Through 8 PM severe storms along the cold front will sweep through
the area. The overall forcing and wind fields will continue to
support severe storms with damaging winds with the potential for
tornadoes.

Behind the cold front winds will increase considerably overnight.
The entire area will be under a wind advisory with areas north and
east of a line from Independence, IA, to Clinton, IA, to Sterling,
IL starting at 10 PM.

Aloft the models are showing a trop fold moving through the area
during the evening hours. Surface observations in western Iowa
currently do not show anything but there is a possibility for a
period of extremely strong winds this evening that moves from west
to east across the area.

Late tonight into Wednesday very windy conditions will be seen as
strong high pressure moves in behind the strong storm system. Areas
of light rain or a rain/snow mix will be possible after midnight
before downward motions end the precipitation Wednesday morning.

Winds will slowly decrease from west to east Wednesday afternoon.

.LONG TERM...(Saturday night through Friday)
Issued at 302 PM CDT Fri Mar 31 2023

Very dynamic weather pattern across the country with another
significant storm system expected next week.

Saturday night/Sunday
Assessment...high confidence

High pressure quickly moves through the area Saturday night with
strong southerly return flow developing Sunday. The dry atmosphere
will allow a 30-35 diurnal range from the Sunday morning lows.

Sunday night through Monday night
Assessment...medium to high confidence

A front will move into the area and then stall out. A weak upper
level disturbance will provide enough lift to help generate areas of
rain with the potential for isolated thunderstorms on Monday. Cloud
cover will dictate overall temperatures but there are indications
that temperatures should average above normal, especially at night.
Attention then turns to the significant storm system.

Tuesday through Wednesday
Assessment...high confidence on another storm. Medium confidence
on specific details.

As mentioned earlier the overall flow pattern is very dynamic and
very conducive to generating powerful storm systems. The global
models differ on timing and overall details but agree that another
significant storm system will move through the Midwest.

The global models also agree that the center of the storm system
will pass west of the area. Such a track will place the area in the
warm sector.

A strong upper jet combined with strong forcing and moisture moving
into the area means more thunderstorms. From the large picture, the
setup is very favorable for strong to severe storms occurring. While
the models differ some on timing, Tuesday afternoon and evening
appears to be the most likely time for thunderstorms when the strong
cold front moves through the area.

If there is a strong dry punch with this storm system, a period of
dry conditions are possible Tuesday evening before wrap around
clouds and precipitation move into the area.

Right now the model consensus has likely to categorical pops Tuesday
and Tuesday night with slight chance to chance pops on Wednesday.

Conditions look very favorable for windy to very windy conditions
developing Tuesday night into Wednesday.

Temperatures will be well above normal on Tuesday and much colder on
Wednesday.

Wednesday night through Friday
Assessment...medium confidence

Mainly dry conditions will be seen for a majority of the period as
high pressure moves through the area. There is a weak upper level
disturbance moving through the area late Thursday night into Friday
that 'may' develop sprinkles or isolated showers.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1233 PM CDT Fri Mar 31 2023

Two rounds of severe storms will sweep through eastern Iowa and
northern Illinois through 00z/01. MVFR/VFR conditions will be
interspersed with IFR conditions in TSRA. After 00z/01 strong
gradient winds will begin developing that will cause considerable
low level mechanical turbulence. Widespread MVFR conditions will
then spread from west to east with wrap around clouds through
12z/01. Conditions will improve back to VFR after 18z/01.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Wind Advisory from 10 PM this evening to 1 PM CDT Saturday for
     Buchanan-Clinton-Delaware-Dubuque-Jackson-Jones.

     Wind Advisory until 1 PM CDT Saturday for Benton-Cedar-Des
     Moines-Henry IA-Iowa-Jefferson-Johnson-Keokuk-Lee-Linn-
     Louisa-Muscatine-Scott-Van Buren-Washington.

IL...Wind Advisory from 10 PM this evening to 1 PM CDT Saturday for
     Carroll-Jo Daviess-Stephenson-Whiteside.

     Wind Advisory until 1 PM CDT Saturday for Bureau-Hancock-
     Henderson-Henry IL-McDonough-Mercer-Putnam-Rock Island-
     Warren.

MO...Wind Advisory until 1 PM CDT Saturday for Clark-Scotland.

&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...08
AVIATION...08
Hazardous weather outlook, Mar 31, 3:42 AM CDT, 14 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
342 AM CDT Fri Mar 31 2023

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-010845-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
342 AM CDT Fri Mar 31 2023

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

The Storm Prediction Center has a Moderate Risk, or level 4 out
of 5, for severe thunderstorms this afternoon and evening. The
main hazards will be damaging straight line winds of 75 mph,
tornadoes, and large hail. Some of the tornadoes could be strong.

The thunderstorms will be very fast moving, from southwest to
northeast at 60 mph.

Before the storms arrive, a very high grassland fire danger is
forecast due to the warm temperatures and strong winds. Any fires
that occur may be difficult to control and burning should be
avoided today.

Strong gradient southwest winds are expected this afternoon and
tonight with gusts up to 50 mph. A wind advisory is in effect.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Strong northwest winds gusting up to 50 mph will continue through
much of Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and evening.

Haase

In the hours before

Local storm report, Mar 31, 5:59 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
559 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     MEDIAPOLIS              41.01N 91.17W
03/31/2023                   DES MOINES         IA   TRAINED SPOTTER

            REPORTS OF DAMAGE TO HOMES.

&&

DC
Local storm report, Mar 31, 6:00 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
600 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     TSTM WND DMG     1 ESE CORALVILLE        41.68N 91.58W
03/31/2023                   JOHNSON            IA   TRAINED SPOTTER

            BUILDINGS DOWN IN CORALVILLE FROM THE STRIP
            TO BOSTON WAY, NEAR THE MALL.

&&

MW
Local storm report, Mar 31, 6:01 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
601 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             LOWDEN                  41.86N 90.92W
03/31/2023  E0.75 INCH       CEDAR              IA   CO-OP OBSERVER

            GUSTY WINDS ROTATION SPOTTED.

&&

MW
Local storm report, Mar 31, 6:05 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
605 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND GST     1 N ROZETTA             40.96N 90.86W
03/31/2023  M81 MPH          HENDERSON          IL   PUBLIC

            ALSO PEA SIZED HAIL.

&&
Local storm report, Mar 31, 6:08 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
608 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             4 NE ILLINOIS CITY      41.44N 90.84W
03/31/2023  E0.88 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            DIME TO NICKEL HAIL.

&&
Local storm report, Mar 31, 6:10 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
610 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     2 WSW ROCK ISLAND       41.46N 90.61W
03/31/2023  M58 MPH          ROCK ISLAND        IL   TRAINED SPOTTER

            I280 AT JUMERS.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:11 AM CDTWind AdvisoryDVNBureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more34 hr
Mar 31, 1:13 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNHancock47 min
Mar 31, 2:07 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNMercer, Rock Island38 min
Mar 31, 2:15 PM CDTSevere Thunderstorm WarningDVNHenry, Mercer, Rock Island45 min
Mar 31, 2:56 PM CDTSevere Thunderstorm WarningDVNHenry, Mercer, Rock Island49 min
Mar 31, 2:59 PM CDTTornado WarningDVNHenderson, Warren46 min
Mar 31, 3:26 PM CDTSevere Thunderstorm WarningDVNHenry, Rock Island, Whiteside49 min
Mar 31, 3:31 PM CDTSevere Thunderstorm WarningDVNBureau, Putnam44 min
Mar 31, 3:50 PM CDTSevere Thunderstorm WarningDVNBureau, Henry40 min
Mar 31, 4:12 PM CDTSevere Thunderstorm WarningDVNCarroll, Whiteside33 min
Mar 31, 4:14 PM CDTSevere Thunderstorm WarningDVNBureau19 min
Mar 31, 4:25 PM CDTTornado WarningDVNBureau, Henry50 min
Mar 31, 5:22 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNHenderson, Henry, Mercer, Rock Island, Warren38 min
Mar 31, 5:24 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNHancock, Henderson, McDonough, Warren51 min
Mar 31, 5:44 PM CDTSevere Thunderstorm Warning Destructive damage threatDVNCarroll, Jo Daviess61 min
Mar 31, 5:45 PM CDTTornado WarningDVNMercer, Rock Island45 min
Mar 31, 5:54 PM CDTTornado WarningDVNHenderson, Mercer, Rock Island, Warren26 min
Mar 31, 5:56 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNHancock, Henderson, McDonough, Warren34 min
Mar 31, 5:59 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNHenderson, Henry, Mercer, Rock Island, Warren, Whiteside46 min
Mar 31, 6:12 PM CDTTornado Warning Tornado observedDVNCarroll, Jo Daviess32 min
Mar 31, 6:18 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNCarroll, Jo Daviess, Stephenson27 min
Mar 31, 6:29 PM CDTTornado WarningDVNBureau, Henry, Whiteside31 min
Mar 31, 6:32 PM CDTTornado WarningDVNBureau, Henry28 min
Mar 31, 6:35 PM CDTTornado WarningDVNCarroll, Stephenson, Whiteside25 min
Mar 31, 6:36 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNBureau, Henry, Putnam, Whiteside54 min
Mar 31, 6:41 PM CDTTornado WarningDVNJo Daviess, Stephenson37 min
Mar 31, 6:42 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNCarroll, Henry, Whiteside18 min
Mar 31, 6:47 PM CDTTornado Warning Tornado observedDVNBureau, Henry, Whiteside15 min
Mar 31, 6:48 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNCarroll, Jo Daviess, Stephenson, Whiteside42 min
Mar 31, 6:59 PM CDTTornado Warning Tornado observedDVNCarroll, Stephenson25 min
Mar 31, 12:18 AM CDTSpecial Weather StatementDVNDelaware, Dubuque42 min
Mar 31, 1:36 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNLee24 min
Mar 31, 3:35 PM CDTTornado WarningDVNJefferson, Keokuk, Washington40 min
Mar 31, 3:53 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Iowa52 min
Mar 31, 4:02 PM CDTTornado Warning Tornado observedDVNBenton, Iowa43 min
Mar 31, 4:05 PM CDTTornado Warning Tornado observedConsiderable damage threatDVNIowa, Johnson, Keokuk, Washington40 min
Mar 31, 4:12 PM CDTTornado WarningDVNBenton33 min
Mar 31, 4:14 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNJefferson, Keokuk, Van Buren, Washington31 min
Mar 31, 4:27 PM CDTTornado Warning Tornado observedConsiderable damage threatDVNIowa, Johnson, Washington48 min
Mar 31, 4:32 PM CDTTornado WarningDVNBenton, Buchanan, Linn28 min
Mar 31, 4:35 PM CDTTornado WarningDVNJohnson, Louisa, Washington25 min
Mar 31, 4:41 PM CDTTornado WarningDVNBenton, Buchanan, Linn19 min
Mar 31, 4:45 PM CDTTornado WarningDVNHenry, Jefferson, Van Buren45 min
Mar 31, 4:50 PM CDTSevere Thunderstorm Warning Destructive damage threatDVNBenton, Buchanan, Delaware, Iowa, Linn55 min
Mar 31, 4:51 PM CDTTornado WarningDVNCedar, Johnson, Linn24 min
Mar 31, 4:57 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNBenton, Iowa, Jefferson, Johnson, Keokuk, Linn and 1 more48 min
Mar 31, 4:57 PM CDTTornado WarningDVNCedar, Johnson, Muscatine33 min
Mar 31, 5:10 PM CDTTornado Warning Tornado observedDVNCedar, Johnson, Jones, Linn35 min
Mar 31, 5:17 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNCedar, Clinton, Delaware, Dubuque, Jackson, Johnson and 2 more43 min
Mar 31, 5:17 PM CDTTornado WarningDVNCedar, Muscatine, Scott28 min
Mar 31, 5:21 PM CDTTornado Warning Tornado observedDVNCedar, Clinton, Jackson, Jones24 min
Mar 31, 5:26 PM CDTTornado WarningDVNDelaware49 min
Mar 31, 5:36 PM CDTTornado WarningDVNDelaware, Dubuque, Jones39 min
Mar 31, 5:37 PM CDTTornado Warning Tornado observedDVNCedar, Clinton, Scott38 min
Mar 31, 5:40 PM CDTTornado Warning Tornado observedDVNCedar, Clinton, Jackson, Jones50 min
Mar 31, 5:54 PM CDTSevere Thunderstorm Warning Destructive damage threatDVNBuchanan, Cedar, Clinton, Delaware, Dubuque, Jackson and 2 more51 min
Mar 31, 5:56 PM CDTTornado Warning Tornado observedDVNClinton, Jackson24 min

Nearby

Tornado Warnings in Iowa, 2023Tornado Warnings in Illinois, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.